Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Nashville, TN

April 27, 2013Davidson County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 27, 2013, 1:13 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2013, 1:13 PM CDT (18:13 UTC)
Expired
Apr 27, 2013, 4:00 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 1:15 PM CDTFLOOD1 E La Vergne, TNEMERGENCY MANAGER REPORTS HOME INUNDATED BY WATERS FROM MILL CREEK. FAMILY HAS EVACUATED THE HOME AT 166B DEER DRIVE. OTHER HOMES IN THE VICINITY OF DEER DRIVE... TAYLOR DRIVE... AND APPLE DRIVE ARE ALSO REPORTING WATER ENCROACHING ON HOMES. WATER WAS RECEDING
Apr 27, 1:19 PM CDTFLOOD2 Wsw Antioch, TNFIELDS AT LIGHTHOUSE CHRISTIAN BALL PARK AS WELL AS THE FAMILY FUN CENTER NEAR OLD HICKORY BLVD AND BELL ROAD.
Apr 27, 1:36 PM CDTFLASH FLOOD2 Nw Brentwood, TNTSPOTTER REPORT OF OWL CREEK FLOODING WALLER ROAD. THE CREEK WAS RUNNING OVER DRIVEWAYS ALONG WALLER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WGUS54 KOHX 271813
FFWOHX
TNC037-149-187-272100-
/O.NEW.KOHX.FF.W.0005.130427T1813Z-130427T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT SAT APR 27 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  NORTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 400 PM CDT

LOCAL LAW ENFORCEMENT REPORTS FLOODING AT 1 PM CDT IN THE LAVERGNE 
AREA AND ALONG THE DAVIDSON RUTHERFORD COUNTY LINE. RAINFALL IN 
EXCESS OF TWO INCHES HAS FALLEN ACROSS THIS AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND WHEN FLOOD WATERS APPROACH.

&&

LAT...LON 3611 8653 3610 8651 3591 8628 3581 8660
      3602 8683 3612 8654

$$

BOYD
1 follow-up statement
281 
WGUS74 KOHX 271938
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
238 PM CDT SAT APR 27 2013

TNC037-149-187-272100-
/O.CON.KOHX.FF.W.0005.000000T0000Z-130427T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUTHERFORD TN-WILLIAMSON TN-DAVIDSON TN-
238 PM CDT SAT APR 27 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DAVIDSON...
NORTHEASTERN WILLIAMSON AND NORTHERN RUTHERFORD COUNTIES UNTIL 400 PM
CDT...

AT 236 PM CDT...RAINFALL ACROSS THIS AREA HAS DIMINSHED BUT CREEKS 
AND STREAM ARE STILL RUNNING FULL AND WILL FOR ANOTHER HOUR.
ADDITIONAL RAINFALL IS EXPECTED TONIGHT WHICH MAY AGGRAVATE THE 
SITUATION ONCE AGAIN.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ANTIOCH...BRENTWOOD...LA VERGNE...NOLENSVILLE...SMYRNA AND
WALTERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3611 8653 3610 8651 3591 8628 3581 8660
      3602 8683 3612 8654

$$

BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 1:01 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 27, 1:01 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CDT SAT APR 27 2013

.DISCUSSION...
...COULD BE A STORMY NIGHT IN MIDDLE TENNESSEE WITH A FEW SEVERE POSSIBLE...

SURFACE LOW CENTERED OVER WESTERN ARKANSAS AT EARLY AFTERNOON
FORECAST TO MOVE ALONG THE MISSISSIPPI RIVER NEAR MEMPHIS BY 23Z
AS DEEPENING UPPER TROUGH SWINGS INTO NORTH CENTRAL MISSOURI AT
THAT TIME. WARM FRONT STRETCHES EAST FROM LOW CENTER INTO NORTHERN
MISSISSIPPI TO JUST SOUTH OF MEMPHIS...AND WILL LIFT NORTHWARD
INTO MIDDLE TENNESSEE THIS EVENING. WE ARE CURRENTLY SEEING SOME
SCATTERED CONVECTION BEGINNING TO FIRE DOWN THROUGH NORTH
MISSISSIPPI AT THIS TIME GENERALLY IN A SUNLIT AREA WITH 70 DEGREE
TEMPS AND 60 DEGREE DEWPOINTS. AM EXPECTING AIR MASS TO
DESTABILIZE AS WE GO THROUGH THE LATE AFTERNOON AND INTO THE
EVENING BASICALLY ALONG AND SOUTH OF WARM FRONT WITH SCATTERED
SHOWERS AND A FEW THUNDERSTORMS REDEVELOPING OVER WESTERN AREAS
AND BECOME MORE NUMEROUS AS THEY MOVE EASTWARD DURING THE LATE
AFTERNOON AND EVENING. AFTER 00Z WE MAY EVEN SEE A LINE OF STRONG
TO SEVERE STORMS DEVELOP IN WESTERN MIDDLE TENNESSEE AND EXTEND
DOWN THROUGH THE MEMPHIS AREA AND MOVE EASTWARD ACROSS MIDDLE
TENNESSEE DURING THE MID EVENING HOURS. THIS SYSTEM IS NOT IN ANY
HURRY TO EXIT SO EXPECT SHOWERS AND STORMS EVEN AFTER
MIDNIGHT...ESPECIALLY EASTERN AREAS AND PLATEAU WITH SHOWERS
CONTINUING SUNDAY ESPECIALLY EASTERN AREAS. RAIN FINALLY EXITS
EARLY SUNDAY EVENING BUT THERE IS A CHANCE FOR SHOWERS ALONG THE
PLATEAU ON MONDAY.

WENT PRETTY MUCH WITH THE WEATHER PREDICTION CENTERS GUIDANCE IN
THE LONGER TERM AS MODELS CANT SEEM TO FIGURE OUT JUST WHERE THE DEEP
UPPER LOW IS GOING END UP. THEREFORE I HAVE LOW CONFIDENCE IN
LONG TERM FORECAST AND HAVE DECIDED TO CONCENTRATE MORE ON THE
SHORTER TERM.

BOYD

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  73  52  75 /  80  50  10  10
CLARKSVILLE    57  71  48  77 /  80  40  05  05
CROSSVILLE     56  69  51  70 /  80  70  30  20
COLUMBIA       60  74  53  76 /  80  50  10  10
LAWRENCEBURG   59  73  52  77 /  80  50  20  10
WAVERLY        58  71  49  77 /  80  40   0  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Apr 27, 5:02 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT SAT APR 27 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-281015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE
TENNESSEE...GENERALLY ALONG AND SOUTH OF A LINE FROM DOVER TO
PULASKI.

WIDESPREAD LIGHT TO MODERATE RAIN WITH A FEW THUNDERSTORMS WILL
CONTINUE THROUGH THE MORNING BEFORE DIMINISHING IN THE AFTERNOON.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON INTO TONIGHT AND SPREAD ACROSS MIDDLE TENNESSEE AS A
SURFACE LOW TRACKS TO THE NORTH OF THE REGION. CONDITIONS APPEAR
FAVORABLE FOR A FEW STORMS TO BE SEVERE IN THE SLIGHT RISK
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN
ISOLATED TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS LOW.

HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WITH
THUNDERSTORM ACTIVITY LATER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY BEFORE
DIMINISHING BY SUNDAY NIGHT. TOTAL RAINFALL AMOUNTS FROM TODAY
THROUGH SUNDAY WILL RANGE FROM 1 TO 2 INCHES NORTH OF I-40 TO 2 TO
3 INCHES SOUTH OF I-40. SOME LOCATIONS MAY RECEIVE UP TO 4 INCHES
OF RAINFALL...WHICH MAY RESULT IN SOME LOCALIZED FLOODING.
SOME SECONDARY RIVERS ACROSS MIDDLE TENNESSEE MAY RISE INTO
ACTION STAGE...INCLUDING THE DUCK AND BUFFALO RIVERS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED SATURDAY
AFTERNOON INTO SATURDAY NIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:38 PM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 27, 12:56 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 12:56 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 1:47 PM CDTRiver Flood WarningOHXDavidson62 min
Apr 27, 3:06 PM CDTFlash Flood WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more19 hr
Apr 27, 4:04 PM CDTRiver Flood AdvisoryOHXHickman9 hr
Apr 27, 5:54 PM CDTFlash Flood Warning EmergencyOHXBenton, Dickson, Houston, Humphreys, Montgomery, Stewart6 hr
Apr 27, 6:19 PM CDTSpecial Weather StatementOHXBenton26 min
Apr 27, 6:49 PM CDTSpecial Weather StatementOHXHouston41 min
Apr 27, 6:52 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys23 min

Nearby

Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.